Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 7, NWS Bismarck, ND

May 3, 200629 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at May 3, 2006, 2:19 AM MDT for 29 counties in North Dakota. It took effect at May 3, 2006, 8:45 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 3, 2006, 2:19 AM MDT (08:19 UTC)
In effect from
May 3, 2006, 8:45 AM MDT
Expired
May 3, 2006, 6:00 PM MDT
In force
9 hr
Issued by
NWS Bismarck, ND
All 29 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 53 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 030819
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
319 AM CDT WED MAY 3 2006

...WIND ADVISORY IN EFFECT FOR CENTRAL AND SOUTHERN NORTH DAKOTA
THIS MORNING THROUGH EARLY EVENING...

.A STRONG LOW PRESSURE SYSTEM OVER CENTRAL CANADA WILL PRODUCE
GUSTY TO STRONG NORTHWEST WINDS THE NORTH DAKOTA TODAY. LOOK FOR
A NORTHWEST WIND 30 TO 35 MPH WITH OCCASIONAL GUST NEAR 45 MPH AT
TIMES OVER CENTRAL AND SOUTHERN NORTH DAKOTA. THE WINDS WILL
SLOWLY SUBSIDE BELOW CRITERIA LEVEL BY LATE THIS AFTERNOON AND
EARLY EVENING.

NDZ018>023-025-031>037-040>048-050-051-031630-
/O.NEW.KBIS.WI.Y.0007.060503T1500Z-060504T0000Z/
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
319 AM CDT WED MAY 3 2006 /219 AM MDT WED MAY 3 2006/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

NORTHWEST WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUST GUST NEAR 45
MPH CAN BE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON AND
EARLY EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHERN NORTH
DAKOTA. THE WINDS WILL SLOWLY SUBSIDE BY EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TURNER
2 follow-up statements
000 
WWUS73 KBIS 031445
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
945 AM CDT WED MAY 3 2006

...WIND ADVISORY IN EFFECT FOR CENTRAL AND SOUTHWEST NORTH DAKOTA
THIS MORNING THROUGH EARLY EVENING...

.A STRONG LOW PRESSURE SYSTEM OVER CENTRAL CANADA WILL PRODUCE
GUSTY TO STRONG NORTHWEST WINDS TODAY. LOOK FOR A NORTHWEST WIND
30 TO 35 MPH WITH OCCASIONAL GUSTS NEAR 45 MPH AT TIMES OVER
CENTRAL AND SOUTHWEST NORTH DAKOTA. THE WINDS WILL SLOWLY SUBSIDE
BY EARLY EVENING.

NDZ002>005-010>013-032245-
/O.EXA.KBIS.WI.Y.0007.060503T1500Z-060504T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY
945 AM CDT WED MAY 3 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUST GUST NEAR
45 MPH CAN BE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON
AND EARLY EVENING ACROSS PORTIONS NORTH CENTRAL NORTH DAKOTA. THE
WINDS WILL SLOWLY SUBSIDE BY EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ018>023-025-031>037-040>048-050-051-032245-
/O.CON.KBIS.WI.Y.0007.060503T1500Z-060504T0000Z/
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
945 AM CDT WED MAY 3 2006 /845 AM MDT WED MAY 3 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

NORTHWEST WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUST GUST NEAR 45
MPH CAN BE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON AND
EARLY EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHWEST NORTH
DAKOTA. THE WINDS WILL SLOWLY SUBSIDE BY EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
ABELING
000 
WWUS73 KBIS 032039
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
339 PM CDT WED MAY 3 2006

...WIND ADVISORY IN EFFECT FOR CENTRAL AND SOUTHWEST NORTH DAKOTA
THROUGH EARLY EVENING...

.A STRONG LOW PRESSURE SYSTEM OVER MANITOBA WILL PRODUCE STRONG
NORTHWEST WINDS. LOOK FOR NORTHWEST WINDS TO 35 MPH WITH
OCCASIONAL GUSTS NEAR 45 MPH AT TIMES OVER CENTRAL AND SOUTHWEST
NORTH DAKOTA. THE WINDS WILL SLOWLY SUBSIDE BY SUNSET.

NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-040000-
/O.CON.KBIS.WI.Y.0007.000000T0000Z-060504T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
339 PM CDT WED MAY 3 2006 /239 PM MDT WED MAY 3 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY MEANS THAT WINDS ABOVE 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
ABELING

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 2, 2:30 PM MDT, 11 hours 49 minutes earlier.

Area forecast discussion, May 2, 2:30 PM MDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT TUE MAY 2 2006

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
STRONG COLD FRONT PUSHING THROUGH THE REGION THIS AFTERNOON. FRONTAL
LIFT GENERATING SHOWERS THAT WILL EVENTUALLY BREAK THROUGH THE CAP
AS THEY MOVE EAST. TO THE WEST...WIDELY SCATTERED INSTABILITY
SHOWERS WILL SLOWLY DIMINISH AFTER SUNSET.

MODELS CONTINUE TO ADVERTISE STRONG SHORTWAVE CARVING OUT UPPER LOW
OVER THE NORTHERN PLAINS. AFTER THE COLD FRONT PUSHES THE
MOISTURE/INSTABILITY EAST TONIGHT...WILL HAVE TO DEAL WITH WIDELY
SCATTERED MAINLY AFTERNOON AND EVENING INSTABILITY SHOWERS ON
WEDNESDAY AND THURSDAY. MARGINALLY UNSTABLE AIRMASS AHEAD OF SURFACE
COLD FRONT WILL SUPPORT THUNDERSTORMS EAST THIRD OF CWA THIS EVENING
THEN SHOWERS FOLLOWING. EXPECT WINDS TO 35 MPH FOR A FEW HOURS THIS
EVENING MAINLY ACROSS THE SOUTHWEST...THEN SHOULD DROP OFF AFTER
SUNSET.

ONLY SLOW MODERATION OF TEMPS NEXT FEW DAYS AS WEATHER DRIES OUT BY
THURSDAY NIGHT.

.LONG TERM...SATURDAY THROUGH TUESDAY NIGHT...
UPPER LEVEL RIDGING ON SATURDAY AHEAD OF THE NEXT UPPER LEVEL
SHORTWAVE FEATURE THAT MOVES INTO NORTH DAKOTA ON SUNDAY BEHIND A
SURFACE LOW/TROUGH. KEPT THE CHANCE OF SHOWERS AND THUNDERSTORMS
SUNDAY IN THE WEST AND CENTRAL PART OF THE STATE...AND SUNDAY NIGHT
AND MONDAY IN CENTRAL NORTH DAKOTA. ZONAL WEST TO EAST FLOW ALOFT
MONDAY NIGHT THROUGH TUESDAY NIGHT...SO KEPT THE END OF THE EXTENDED
FORECAST DRY.

HIGH TEMPERATURES MAINLY IN THE 60S WITH LOWS MAINLY IN THE 40S.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

WAA/JV
Hazardous weather outlook, May 2, 3:00 AM MDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
400 AM CDT TUE MAY 2 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030900-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
400 AM CDT TUE MAY 2 2006 /300 AM MDT TUE MAY 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH WESTERN AND CENTRAL NORTH
DAKOTA TODAY PRODUCING GUSTY WINDS...SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS AND MUCH COOLER AIR TO WESTERN AND CENTRAL
NORTH DAKOTA. WINDS WILL SHIFT TO THE WEST NORTHWEST 15 TO 25 MPH
WITH OCCASIONAL GUST TO 35 MPH CAN BE EXPECTED WITH THE COLD
FRONT PASSAGE TODAY. THUNDERSTORMS ARE NOT EXPECTED TO BE STRONG
OR SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RGT

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.